Alert archive / Iowa / Freeze Warnings in 2015

Freeze Warning 5, NWS Sioux Falls, SD

October 16, 20155 counties in Iowa; Cottonwood County, Jackson County, Minnesota

NWS Sioux Falls, SD issued this freeze warning at Oct 16, 2015, 4:12 AM CDT for 5 counties in Iowa; Cottonwood County, Jackson County, Minnesota. It took effect at Oct 17, 2015, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 4:12 AM CDT (09:12 UTC)
In effect from
Oct 17, 2015, 3:00 AM CDT
Expired
Oct 17, 2015, 9:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Cottonwood County, MN, Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS73 KFSD 160912
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT FRI OCT 16 2015

IAZ003-014-MNZ081-090-161715-
/O.NEW.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
/O.CON.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
DICKINSON-CLAY IA-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
412 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S
  EARLY THIS MORNING...THEN TEMPERATURES ARE EXPECTED TO DROP INTO
  THE UPPER 20S TONIGHT INTO SATURDAY MORNING BRINGING AN END TO
  THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ021-022-032-161715-
/O.NEW.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
/O.CON.KFSD.FR.Y.0004.000000T0000Z-151016T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
412 AM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S
  EARLY THIS MORNING...THEN TEMPERATURES ARE EXPECTED TO DROP INTO
  THE UPPER 20S TONIGHT INTO SATURDAY MORNING BRINGING AN END TO
  THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-002-012-013-020-031-MNZ071-072-080-089-097-098-NEZ013-014-
SDZ038>040-050-052>071-161400-
/O.CON.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN-
LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
412 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S TO AROUND 30 THROUGH EARLY THIS MORNING BRINGING AN
  END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
612 
WWUS73 KFSD 161351
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 AM CDT FRI OCT 16 2015

IAZ003-014-MNZ081-090-162300-
/O.EXP.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
DICKINSON-CLAY IA-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
851 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S INTO SATURDAY MORNING OVER PORTIONS OF SOUTHWEST
  MINNESOTA AND NORTHWEST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-002-012-013-020-031-MNZ071-072-080-089-097-098-NEZ013-014-
SDZ038>040-050-052>071-161500-
/O.EXP.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN-
LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
851 AM CDT FRI OCT 16 2015

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURE WILL SLOWLY RISE THROUGH THE 30S THIS MORNING. THE
OVERNIGHT FREEZE HAS BROUGHT AN END TO THE GROWING SEASON. 

$$

IAZ021-022-032-162300-
/O.EXP.KFSD.FR.Y.0004.000000T0000Z-151016T1400Z/
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
851 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S INTO SATURDAY MORNING OVER PORTIONS OF SOUTHWEST
  MINNESOTA AND NORTHWEST IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
567 
WWUS73 KFSD 161850
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
150 PM CDT FRI OCT 16 2015


IAZ003-014-021-022-032-MNZ081-090-171100-
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
150 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP NEAR OR
  BELOW THE 30 DEGREE MARK SATURDAY MORNING OVER PORTIONS OF
  SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
515 
WWUS73 KFSD 170207
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CDT FRI OCT 16 2015


IAZ003-014-021-022-032-MNZ081-090-171015-
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
907 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP NEAR OR 
  BELOW THE 30 DEGREE MARK SATURDAY MORNING OVER PORTIONS OF 
  SOUTHWEST MINNESOTA AND NORTHWEST IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
190 
WWUS73 KFSD 170757
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
257 AM CDT SAT OCT 17 2015

IAZ014-021-022-032-170900-
/O.CAN.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
CLAY IA-CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...SPENCER...CHEROKEE...STORM LAKE...
IDA GROVE...HOLSTEIN...BATTLE CREEK
257 AM CDT SAT OCT 17 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FREEZE WARNING. 

AN ABUNDANCE OF MID LEVEL CLOUDS IS BLANKETING THE AREA EARLY THIS
MORNING...AND PREVENTING TEMPERATURES FROM FALLING TO A WIDESPREAD
SUBFREEZING CONDITION.

$$

IAZ003-MNZ081-090-171400-
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
DICKINSON-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
257 AM CDT SAT OCT 17 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP BELOW OR
  REMAIN NEAR THE 30 DEGREE MARK EARLY THIS MORNING OVER PORTIONS
  OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
949 
WWUS73 KFSD 171344
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
844 AM CDT SAT OCT 17 2015



IAZ003-MNZ081-090-171445-
/O.EXP.KFSD.FZ.W.0005.000000T0000Z-151017T1400Z/
DICKINSON-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
844 AM CDT SAT OCT 17 2015

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN INTO THE 30S THIS MORNING. THE RISK FOR
FROST OR FREEZING CONDITIONS HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 16, 3:59 AM CDT, 13 minutes earlier.

Area forecast discussion, Oct 16, 3:59 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 AM CDT FRI OCT 16 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM CDT FRI OCT 16 2015

COOL HIGH PRESSURE IN CONTROL OF THE WEATHER TODAY WHICH WILL LEAD
TO A MOSTLY SUNNY DAY WITH DIMINISHING WINDS. WILL CONTINUE THE
TREND OF GOING ABOVE MIXING POTENTIAL WITH VERY DRY GROUND AND LOTS
OF SUNSHINE. HOWEVER THERE WILL BE A BIT MORE CLOUD COVER TODAY AS
MID AND HIGH CLOUDS IN SOUTHERN CANADA WORK SOUTHWARD THROUGH THE
DAY. LOOKING FOR HIGHS IN THE 50S.

FOR TONIGHT WILL HAVE A FREEZE WARNING IN THE FAR EASTERN CWA WHERE
TEMPERATURES EARLY THIS MORNING IN MOST LOCATIONS WILL STAY ABOVE 32
DEGREES WITH A LIGHT NORTH WIND. THIS FREEZE WARNING MAY NEED TO BE
REVISED DEPENDING ON HOW COLD THE REMAINDER OF THE AREA GETS OVER
THE NEXT 6 HOURS OR SO. ONE CONCERN FOR FRIDAY NIGHT/SATURDAY
MORNING IS THE POTENTIAL FOR CLOUD COVER AND AN INCREASING SOUTHERLY
FLOW WHICH SHOULD WEAKEN THE THREAT FOR FROST ACROSS THE SOUTH
DAKOTA AND NEBRASKA COUNTIES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 358 AM CDT FRI OCT 16 2015

RIDGE SLOW TO MOVE OFF TO THE EAST ON SATURDAY...BUT SHOULD STEADILY
SEE A BIT MORE SOUTHERLY FLOW DEVELOP ACROSS THE AREA. FAIRLY WEAK
EARLY DAY SHOULD MEAN A SLOWER THAN TYPICAL WARMING TO START...
ESPECIALLY LOWER ELEVATIONS ACROSS NW IA. ELEVATED WARM AIR
ADVECTION SIGNALS THREAT FOR SOME MID CLOUDS...BUT A FAIRLY THIN
LAYER OF MOISTURE AND A QUITE STABLE OVERALL LAPSE RATE WOULD
SUGGEST A SCATTERED TYPE COVERAGE IS MORE LIKELY...GREATEST NEAR
NORTHWEST IOWA. LIMITED MIXING FOR MID TO UPPER 50S EAST...AND LOWER
TO MID 60S WEST.

GRADIENT CONTINUES TO INCREASE GRADUALLY HEADING THROUGH SATURDAY
NIGHT...WHICH WILL BE AT ODDS WITH THE OVERALL DRY AIRMASS ON HOW
COOL ONE MIGHT GET. HAVE TENDED TO PUT A BIT MORE FAITH IN SOME
LIMITED DECOUPLING...WHICH GIVEN MOSTLY CLEAR SKIES SHOULD LEAD TO
LOWS MID TO UPPER 30S EAST AND LOWER 40S WEST...GIVEN SOME USUAL
ELEVATION DEPENDENCES IN BOTH DUE TO THE INVERSION.

ON SUNDAY....SHOULD BE A FAIRLY WINDY DAY AS THE GRADIENT GETS A
BOOST WITH PRESSURE FALLS TO THE WEST. THESE PRESSURE FALLS SHOULD
ALSO HELP TO KEEP ANY MORE ELEVATED SW COMPONENT FROM MIXING TOO
EFFECTIVELY TOWARD THE SURFACE...AND THUS LESS THAN OPTIMAL FOR
DEEPER MIXING. NEVERTHELESS...WITH DRYNESS OF LATE...HAVE ADDED A
COUPLE DEGREES TO EXPECTATIONS...ENDING JUST ABOVE 925 HPA MIXING.
LIMITED MOISTURE RETURN WILL CONTINUE TO MAKE LOWER AFTERNOON
HUMIDITY A CONCERN...BUT AT THIS TIME LOOKS MORE LIKELY TO END UP AT
A LOWER 30S MINIMUM. MILDER YET SUNDAY NIGHT WITH CONTINUED
SOUTHERLY FLOW AND WARMING OFF SURFACE TEMPS...ALONG WITH LIKELIHOOD
OF A FEW MORE MID TO HIGH CLOUDS AS WAVE PASSES NORTH OF THE AREA
AND FLATTENS RIDGE.

MONDAY LIKELY TO BE THE WARMEST DAY AS FRONTAL BOUNDARY SETTLES INTO
THE CWA. STOUT SOUTH TO SOUTHWESTERLY GRADIENT OVER THE SOUTHEAST
HALF OF THE AREA INTO THE AFTERNOON...WHILE GRADIENT RELAXES CLOSER
TO THE BOUNDARY ACROSS THE NORTH AND WEST. AGAIN SOME QUESTION AS TO
HOW MUCH OF A BOOST THE FRONTAL PASSAGE MIGHT HAVE ON POTENTIAL MAX
TEMPS WITH BOUNDARY MOVING THROUGH THE HEART OF THE CWA DURING THE
DIURNAL MAX TIME. MAY BE DEALING A SOME DEGREE OF MID TO HIGH CLOUDS
AS WELL WEIGHTED EARLIER IN THE DAY...SO HAVE KEPT TEMPS A BIT BELOW
FULL MIXING POTENTIAL MODIFIED FOR DRY CONDITIONS.

THE LARGER SCALE PATTERN CONTINUES TO INDICATE A LARGER SPLIT OF THE
PATTERN WITH TROUGHING BECOMING ESTABLISHED IN THE WEST...WITH A
BROAD RIDGE THROUGH THE SOUTHEASTERN U.S...AND SOME DEGREE OF MORE
OR LESS ZONAL FLOW ALONG THE NORTHERN TIER. DIFFERENCES ARISE IN HOW
ENERGY IN THE SOUTHWEST IS DEALT WITH ESPECIALLY BY THURSDAY AND
FRIDAY...WITH ENSEMBLES AND OPERATIONAL ECMWF TRENDING A BIT SLOWER
IN EJECTING ENERGY BY FRIDAY.  BOUNDARY WHICH DIPS IN TO THE AREA ON
MONDAY IS NOT LIKELY TO FIND A GREAT DEAL OF SOUTHWARD PUSH HEADING
THROUGH TUESDAY AND WEDNESDAY AS NORTHERN STREAM WAVE SHEARS TOWARD
THE GREAT LAKES...BUT THIS FRONT COULD FOCUS A SCATTERING OF
PRECIPITATION AS IT SAGS SOUTHWARD TOWARD I 80/I 70 BY WED. AT THIS
TIME...DO NOT SEE ENOUGH POTENTIAL FOR INSTABILITY TO MENTION ANY
THUNDER...AND EVEN THE PRECIPITATION THREAT LOOKS TO BE FAIRLY LOW
REMAINING IN THE LOWER CHANCE LEVELS FOR THE TIME WITH LACK OF
CONSOLIDATED DEEPER FORCING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1031 PM CDT THU OCT 15 2015

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR SDZ038>040-050-
     052>071.

MN...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR MNZ071-072-080-
     081-089-090-097-098.

     FREEZE WARNING FROM 3 AM TO 9 AM CDT SATURDAY FOR MNZ081-090.

IA...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR IAZ001>003-
     012>014-020-031.

     FREEZE WARNING FROM 3 AM TO 9 AM CDT SATURDAY FOR IAZ003-014-021-
     022-032.

     FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ021-022-032.

NE...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR NEZ013-014.

&&

SHORT TERM...08
LONG TERM...CHAPMAN
AVIATION...JM
Hazardous weather outlook, Oct 15, 7:28 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT THU OCT 15 2015

IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098-
NEZ013-014-SDZ038>040-050-052>071-170030-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-WOODBURY-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
728 PM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT

TEMPERATURES WILL BE AT OR BELOW FREEZING WITH WIDESPREAD FROST
THROUGH FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST AND FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE ON SATURDAY
MORNING...ESPECIALLY ALONG AND EAST OF INTERSTATE 29.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ021-022-032-170030-
CHEROKEE-BUENA VISTA-IDA-
728 PM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...TONIGHT

TEMPERATURES WILL DIP TO NEAR FREEZING...WITH PATCHY FROST
POSSIBLE INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE ON SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Iowa, 2015Freeze Warnings in Minnesota, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.